Hail, Lake
- When
- September 27, 9:21 PM CST to 9:23 PM CST
- Where
- Lake County, 5 mi WSW of Gary
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.592, -87.439
Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of September 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of September 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 27, 6:42 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN SEP 27 2009
.DISCUSSION...MESOSCALE UPDATE
742 PM CDT
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND
AHEAD OF A COLD FRONT AND A PRE-FRONTAL TROF THAT EXTEND ACROSS
SOUTHWEST WISCONSIN DOWN ALONG THE MISSISSIPPI RIVER PER 00Z SFC
ANALYSIS. BEST SFC MOISTURE APPEARS TO BE WITH TWO MAIN
POOLS...ONE LOCATED IN SOUTHERN WISCONSIN WITH DEW POINTS IN THE
UPPER 50S TO AROUND 60...WITH ANOTHER ONE ALONG THE MISSISSIPPI
RIVER NOSING UP TOWARD DEKALB. THINKING IS THAT THE BEST CHANCES
FOR ANY SEVERE WEATHER WOULD BE ALONG THE NOSE OF THIS MOISTURE
TONGUE AND SOUTHWARD...MAINLY ALONG AND SOUTH OF THE I-88 CORRIDOR
FROM A ROCHELLE TO DEKALB TO CHICAGO LINE AND SOUTH. INSTABILITY
REMAINS RATHER MEAGER ACROSS THE REGION WITH ONLY 300 J/KG MUCAPE
ACROSS NORTHERN ILLINOIS. DYNAMICS AND WIND SHEAR STILL LOOK VERY
IMPRESSIVE AND CONDUCIVE OF ORGANIZING ANY SUSTAINED UPDRAFTS. IT
APPEARS AS THOUGH THE ATMOSPHERE HAS DECOUPLED AS MOST OF THE
REGIONAL OBS HAVE STOPPED SHOWING ANY WIND GUSTS...SO WE HAVE
LIKELY MISSED THE BOAT ON ANY OF THESE STORMS BECOMING SFC BASED.
THIS IS VERIFIED BY ACARS SOUNDINGS OUT OF ORD THAT INDICATE A LOW
LEVEL INVERSION HAS DEVELOPED. WILL ALSO HAVE TO MONITOR THE
DEVELOPMENT OF A 40-50 KT LLJ THAT IS FORECAST TO NOSE UP INTO
NORTHERN ILLINOIS AS WELL WHICH WOULD AID IN ANY FURTHER
DEVELOPMENT OF SOME ELEVATED STORMS.
HALBACH
&&
.PREV DISCUSSION...
318 PM CDT
FORECAST CHALLENGES TODAY INCLUDE THUNDERSTORM/SEVERE POTENTIAL
THIS EVENING...HIGH WINDS OVERNIGHT INTO MONDAY...AND LAKESHORE
FLOOD THREAT.
FIRST ON THE AFD AGENDA THIS AFTERNOON IS THIS EVENINGS SEVERE
WEATHER POTENTIAL. VIGOROUS TROUGH CONTINUES TO DIG SOUTHEASTWARD
INTO THE UPPER MS VALLEY REGION THIS AFTERNOON WITH A PAIR OF
VORTICITY MAXIMA EVIDENT ON WATER VAPOR IMAGERY...THE FIRST FROM
NW WISCONSIN SOUTHWEST TO NORTHWEST IA...THEN SECOND STILL BACK IN
NORTH DAKOTA. AT 19Z AN INTENSIFYING COLD FRONT STRETCHED FROM NC
WI ARCING SOUTH TO NEAR KLSE THEN SOUTHWEST TO NEAR KALO. RECENT
TRENDS IN VISIBLE SATELLITE IMAGERY SHOW RATHER QUICKLY DEVELOP
CUMULUS ALONG THE FRONT OVER NORTHEAST IOWA...WHICH OVERLAYING
WATER VAPOR ONTO VISIBLE SEEMS TO BE AT LEAST PARTIALLY A RESULT
OF INCREASING LARGE SCALE ASCENT IN ADVANCE OF THE LEAD VORT.
WOULD ANTICIPATE SHOWERS AND EVENTUALLY THUNDERSTORMS TO DEVELOP
IN THIS AREA BETWEEN 21-22Z.
OBJECTIVE ANALYSIS DATA SUGGESTS THAT INSTABILITY REMAINS QUITE
MEAGER AND SURFACE BASED PARCELS STRONGLY CAPPED. DESPITE THIS
STILL ANTICIPATE THAT THE COMBINATION OF STRONG FORCING IN THE
PRESENCE OF VERY STEEP MID LEVEL LAPSE RATE ENVIRONMENT SHOULD
PROVE SUFFICIENT FOR THE DEVELOPMENT OF A LINE OF STRONGLY FORCED
CONVECTION ALONG THE FRONT. GIVEN THE WEAK INSTABILITY...LIGHTNING
MAY BE AT A BIT OF A PREMIUM ALONG THE LINE...HOWEVER STRONG AND
STRENGTHENING AMBIENT WIND FIELDS WOULD CERTAINLY SUPPORT DAMAGING
WINDS WINDS THE LINE OF CONVECTION THIS EVENING. COOL SEASON
CONVECTION TENDS TO BE SLOWER TO BUILD AND INTENSIFY THAN ITS WARM
SEASON COUNTERPART...SO BE CAUTIONED NOT TO LET YOUR GUARD DOWN
TOO QUICKLY THIS EVENING IF THE INITIAL ACTIVITY LOOKS RATHER
ANEMIC. BEST GUESS AT TIMING WOULD HAVE CONVECTION ENTERING NW CWA
AROUND 00Z AND CLEARING SOUTHEAST COUNTIES BY AROUND 05Z...PLUS OR
MINUS AN HOUR.
IN THE WAKE OF THE COLD FRONT...THE ATTENTION WILL TURN TO
SYNOPTIC WIND POTENTIAL. MODELS ARE CONSIDERABLY WEAKER WITH THE
ISALLOBARIC FORCING BEHIND THE FRONT WHEN COMPARED WITH YESTERDAYS
RUNS WITH ONLY 2-4MB/3 HR PRESSURE RISES. DESPITE THE WEAKER
PRESSURE RISES...GRADIENT WILL BE QUITE STRONG AND WITH SUCH A
STRONG VORT MOVING DIRECTLY OVERHEAD TONIGHT WOULD ANTICIPATE VERY
STRONG NVA WHICH COULD HELP TRANSPORT HIGHER WINDS ALOFT TO THE
SURFACE LATE TONIGHT. SECONDARY CONCERN FOR NEAR ADVISORY CRITERIA
WINDS WILL COME DURING THE DAY MONDAY AS SUNSHINE AND HEATING HELP
DEEPEN THE BOUNDARY LAYER/INCREASE MIXING. ITS POSSIBLE THAT WE
COULD FLIRT WITH OR EVEN HAVE A COUPLE SITES REACH ADVISORY
CRITERIA LATE TONIGHT INTO MONDAY...BUT THINK THAT OVERALL MOST
LOCATIONS WILL FALL JUST SHY AND HAVE HELD OFF ON A NPW FOR NOW.
WILL OBVIOUSLY PASS ON WIND CONCERNS TO SWING SHIFT FOR CLOSE
MONITORING.
FINALLY...HIGH END GALE/STORM FORCE WINDS OVER THE STILL VERY WARM
LAKE SHOULD RESULT IN VERY EFFICIENT WAVE PRODUCTION. AS FLOW
BEGINS TO VEER TO MORE NORTHWESTERLY DIRECTION EXPECT WAVES ALONG
PORTER/EASTERN LAKE COUNTY SHORELINE TO BUILD TO 12-16FT...WHICH
GIVEN LAKE MICHIGAN BEING A FOOT ABOVE AVERAGE WILL LIKELY RESULT
IN COASTAL FLOODING THREAT. WAVES SHOULD BEGIN TO SUBSIDE TUESDAY
MORNING AND HAVE RUN WITH A CFW FROM MONDAY MORNING THROUGH 18Z
TUES.
SUFFICIENT WESTERLY COMPONENT TO FLOW SHOULD ENSURE THAT LAKE
EFFECT RAIN SHOWERS GIVE IWX/GRR HEADACHES THROUGH THE DAY
TUESDAY. BY TUESDAY NIGHT FLOW SHOULD VEER MORE NORTHERLY AND SEND
LAKE EFFECT THREAT PIVOTING WESTWARD IN OUR NW IN COUNTIES. WITH RATHER
LOW INVERSION HEIGHTS...ENVIRONMENT DOES NOT APPEAR OVERLY FAVORABLE
FOR LAKE EFFECT...HOWEVER SUCH STRONG INSTABILITY BELOW THE
INVERSION WILL PROBABLY STILL SUPPORT A SHOWER THREAT TUESDAY
NIGHT AND POSSIBLY EVEN INTO WEDNESDAY MORNING.
DESPITE SOME TEMPS GETTING INTO THE UPPER AND POSSIBLY MID 30S WED
MORNING OVER WESTERN CWA...HAVE HELD OFF ON INCLUDING FROST IN
GRIDS SINCE GRADIENT MAY STILL BE A BIT TOO STRONG. THIS IS
SOMETHING THAT CAN BE RE-EXAMINED WITH SUBSEQUENT FORECASTS. BY
THURSDAY MORNING WARM AIR ADVECTION SHOULD BE UNDERWAY AND ALSO
KEEP FROST THREAT MINIMAL.
NO REAL CHANGE IN COURSE ANTICIPATED FROM GOING EXTENDED GRIDS.
MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT ON MOVING A STRONG
UPPER TROUGH/CLOSED LOW EASTWARD INTO THE CENTRAL PLAINS LATER IN
THE WEEK. BIGGEST DIFFERENCE IN MEDIUM RANGE GUIDANCE OVER THE PAST
24 HOURS HAS BEEN THE TENDENCY FOR THIS TROUGH TO BE LESS
PROGRESSIVE AND MORE CUT OFF. TIMING ISSUES ASIDE...ONCE THIS SYSTEM
DOES MOVE INTO THE AREA CHANCES LOOK PRETTY SOLID FOR SHOWERS AND
SOME THUNDERSTORMS...BUT GIVEN LINGERING TIMING QUESTIONS HAVE
MAINTAINED POPS IN THE CHANCE CATEGORY. THE PROGGED SLOWER
PROGRESSION OF THE SYSTEM ALSO NECESSITATED LINGERING POPS INTO THE
FIRST HALF OF THE WEEKEND...WHICH IF IT SLOWS MUCH MORE COULD MAKE
FOR A WET DAY FOR OUR OFFICES OPEN HOUSE ON SATURDAY OCTOBER 3RD
(MORE INFORMATION ON OPEN HOUSE AT: HTTP://WEATHER.GOV/LOT ).
DEPENDING ON WHERE UPPER LOW EVENTUALLY ENDS UP SUNDAY HAVE SOME
POTENTIAL FOR ISOLD PM SHOWERS SHOULD THE COLD PARK OVER OR NEAR
THE WESTERN LAKES REGION.
IZZI
&&
.AVIATION...
0000 UTC TAFS...LOTS OF WX TO DEAL WITH THE NEXT 24 HRS.
CURRENTLY...STG COLD FRONT EXTENDS FROM NERN WI...SWWD TO JUST W
OF QUAD CITIES...THEN CONTG SWWD ACROSS THE SRN PLAINS. FRONT IS
PRECEDED BY A LINE OF SHOWS AND SCT TSTMS. THIS LINE IS FCST TO
MAINTAIN ITSELF AS IT CONTINUES ESEWD ACROSS SRN WI/NRN IL THRU
03Z. THOUGH DEGREE OF INSTABILITY IS MEAGER AT BEST...STG DYNAMICS
AND STRENGTHENING WIND PROFILE ASSD WITH INTENSIFYING LOW PRESSURE
CENTER TO N OF LK SUP WILL LIKELY PRODUCE BRIEF WIND GUSTS TO
ARND 40 KTS INVOF STRONGER CELLS.
IN WAKE OF FROPA LATER THIS EVENING...CIGS/VIS TO GO VFR AS DRIER
AIR WITH DEW POINTS IN UPR 30-LWR 40S ACROSS MUCH OF WRN/CNTRL IA
QUICKLY ADVECT ACROSS REGION. BY LATE TONIGHT...COLD AIR FURTHER
UPSTREAM IS EXPECTED TO OVERSPREAD WRN GRTLKS AS WNWLY FLOW
INCREASES. CIGS TO LWR TO HI RANGE MVFR AS COLD AIR ARRIVES.
ON MONDAY...AREA TO REMAIN IN REGION OF STRONG COLD ADVECTION WITH
OCNL MVFR CIGS AND A FEW INSTABILITY SHWRS IN AFTN.
ASIDE FROM THIS...MAIN CONCERN WILL BE WIND. SSWLY FLOW ARND 10
KTS AHEAD OF APCHG COLD FRONT WILL SHIFT TO W WITH FROPA AND INCR
TO 15-20 KT WITH GUSTS AOA 25 KTS. THESE WINDS WILL INCR FURTHER
AS COLDER AIR ARRIVES LATER TONIGHT. BY LATE MONDAY
MORNING...COMBO OF STRONG COLD ADVECTION AND SHALLOW DIURNAL
INSTABILITY WILL LIKELY CAUSE SOME WIND GUSTS TO AOA 35 KTS.
MERZLOCK
&&
.MARINE...
...STORM WARNING FOR THE OPEN WATERS OF LAKE MICHIGAN...
210 PM...OVERALL NO SIGNIFICANT CHANGES TO THE GOING FORECAST/
GRIDS AND NO CHANGES TO THE CURRENT HEADLINES. DEEP SFC LOW
PRESSURE JUST NORTHWEST OF LAKE SUPERIOR WILL MOVE SOUTHEAST TO
LAKE HURON MONDAY AS IT CONTINUES TO DEEPEN. A POWERFUL COLD FRONT
WILL SWEEP ACROSS LAKE MICHIGAN THIS EVENING. THUNDERSTORMS...SOME
POSSIBLY SEVERE...WILL LIKELY DEVELOP AHEAD OF THIS FRONT.
WESTERLY WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT AND LIKELY
BE GUSTING AS HIGH AS 50 KTS BY SUNRISE MONDAY. COLD AIR CONTINUES
TO SPILL ACROSS THE LAKES REGION MONDAY INTO MONDAY NIGHT...SO
WINDS ARE UNLIKELY TO DIMINISH UNTIL TUESDAY. THUS WILL MAINTAIN
STORM FORCE WINDS TO 50 KTS THRU TUESDAY. THE LOW WILL SLOWLY MOVE
EAST ACROSS SOUTHERN QUEBEC AND WEAKEN TUESDAY AND TUESDAY NIGHT.
AS IT DOES...WINDS WILL TURN MORE NORTHERLY AND SLOWLY DIMINISH TO
30KTS OR LESS BY TUESDAY EVENING. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...LAKESHORE FLOOD WARNING...INZ001-INZ002...10 AM MONDAY TO 1 PM
TUESDAY.
LM...STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 4 PM TUESDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 4
PM TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 9 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT SUN SEP 27 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
282045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
332 PM CDT SUN SEP 27 2009 /432 PM EDT SUN SEP 27 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HEAVY RAIN.
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE DAMAGING
WINDS...ARE FORECAST TO MOVE INTO NORTH CENTRAL ILLINOIS EARLY
THIS EVENING. THE THUNDERSTORMS WILL THEN SWEEP QUICKLY EAST-
SOUTHEASTWARD ACROSS THE AREA...MOVING INTO NORTHWEST INDIANA BY
LATE EVENING AND EAST OF THE OUTLOOK AREA BY AROUND MIDNIGHT.
DISCUSSION:
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
EASTERN IOWA THEN RACE QUICKLY EASTWARD ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS EVENING. WINDS JUST ABOVE THE GROUND
ARE VERY STRONG AND SHOULD PROVIDE AMPLE ENERGY FOR THE
THUNDERSTORMS THIS EVENING TO PRODUCE LOCALLY DAMAGING
WINDS...POSSIBLY IN EXCESS OF 70 MPH.
STRONG NORTHWEST WINDS ARE LIKELY BEHIND THE COLD FRONT WITH
GUSTS OF UP TO 45 MPH POSSIBLE FROM LATE EVENING INTO THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NORTHWEST WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AT TIMES
MONDAY.
LARGE AND BATTERING WAVES WILL LIKELY RESULT IN SOME LAKE SHORE
FLOODING ALONG THE NORTHWEST INDIANA SHORELINE EAST OF GARY FROM
LATE MONDAY MORNING THROUGH EARLY TUESDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-282045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
332 PM CDT SUN SEP 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT EARLY THIS EVENING.
A LINE OF SHOWERS AND THUNDERSTORMS WILL RACE RAPIDLY ACROSS THE
NEARSHORE WATERS THIS EVENING...WITH WIND GUSTS OVER 50 KNOTS
POSSIBLE WITH THIS LINE OF STORMS.
GALE FORCE WINDS ARE LIKELY LATE THIS EVENING AND INTO THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS ARE LIKELY MONDAY THROUGH TUESDAY MORNING.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
332 PM CDT SUN SEP 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STORM FORCE WINDS ARE LIKELY FROM LATE THIS EVENING THROUGH THE
OVERNIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING...WITH WIND GUSTS OVER 50
KNOTS POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM FORCE WINDS ARE LIKELY THROUGH TUESDAY MORNING WITH GALE
FORCE WINDS LINGERING THROUGH THE AFTERNOON TUESDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL SSE CAROL STREAM 41.91N 88.13W
09/27/2009 M0.25 INCH DUPAGE IL TRAINED SPOTTER
COCORAHS OBSERVER.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
934 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST AURORA 41.77N 88.29W
09/27/2009 E50.00 MPH KANE IL TRAINED SPOTTER
HIGH WINDS AND HEAVY RAIN. ESTIMATED TIME OF OCCURRENCE.
0929 PM TSTM WND DMG NORTH AURORA 41.80N 88.33W
09/27/2009 KANE IL TRAINED SPOTTER
TREES DOWN BLOCKING ROADWAY AT INTERSECTION OF MOOSEHEART
AND RT 31.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
949 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL W MORRIS 41.37N 88.43W
09/27/2009 M0.25 INCH GRUNDY IL EMERGENCY MNGR
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
954 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG ROMEOVILLE 41.65N 88.09W
09/27/2009 WILL IL LAW ENFORCEMENT
LARGE TREES AND BRANCHES 6-8 INCH DIAMETER DOWN, AS WELL
AS POWER LINES DOWN. BELMONT NEAR 135TH.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1011 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST TINLEY PARK 41.57N 87.80W
09/27/2009 E60.00 MPH COOK IL TRAINED SPOTTER
SPOTTER ALSO REPORTED ESTIMATED ONE HALF INCH HAIL.
1002 PM HEAVY RAIN MONTGOMERY 41.73N 88.34W
09/27/2009 M0.47 INCH KANE IL TRAINED SPOTTER
STORM TOTAL. RAIN MEASURED NEAR INTERSECTION OF US 30 AND
DOUGLAS ROAD.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL HOMEWOOD 41.56N 87.66W
09/27/2009 E0.25 INCH COOK IL TRAINED SPOTTER
&&
ACSThe Chicago radar (KLOT), 54 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported near Interstate 80/94 and Kennedy Avenue.
Wind gusts were estimated to 60 mph with small tree limbs blown down on Lute Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194008, 194010, 194014, 194017.